MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-EFFICIENCY PATELLA RESURFACING SET; SURGICAL INSTRUMENT FOR KNEE SURGERY

MEDACTA INTERNATIONAL SA GMK-EFFICIENCY PATELLA RESURFACING SET; SURGICAL INSTRUMENT FOR KNEE SURGERY
Catalog Number 11.00005
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on 21 february 2019: set ref (b)(4), lot 177066: (b)(4) items manufactured and released on 10-nov-2017.Expiration date: 2017-10-26.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold with another similar reported event.As regards the specific screw lot: mat22881, another similar event has been reported (complaint (b)(4)).Visual inspection performed by r&d project manager: the visual inspection confirmed what reported into the complaint form.The instrument damage could have been reasonably caused by improper use, such as trying to remove the patella clamp before to have completely disengaged the base with spikes from the bone.
 
Event or Problem Description
After the implantation, the surgeon noticed that 1 out of 4 spikes of the base insert for patella clamp was missing.The missing spike was found around patient patella and tendon.The surgeon was able to retrieve the pin from the patient body.

Brand Name
GMK-EFFICIENCY PATELLA RESURFACING SET
Common Device Name
SURGICAL INSTRUMENT FOR KNEE SURGERY
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key8358041
Report Number3005180920-2019-00077
Device Sequence Number1789354
Product Code LXH
UDI-Device Identifier07630030877384
UDI-Public07630030877384
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/26/2017
Device Catalogue Number11.00005
Device Lot Number177066
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/13/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/22/2019
Initial Report FDA Received Date02/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;